Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes skin rashes in patient with flu?

Answered by
Dr.
Dr. Michelle Gibson James

General & Family Physician

Practicing since :2001

Answered : 16701 Questions

default
Posted on Fri, 8 May 2015 in Skin Hair and Nails
Question: I recently had the flu and after it took its course my hands started itching and became swollen. They are still swollen, bumpy and itching. Is there something over the counter I can take without going to see a doctor to help get rid of this?
doctor
Answered by Dr. Michelle Gibson James 28 minutes later
Brief Answer:
add pepcid and a mild steroid cream

Detailed Answer:
HI, thanks for using healthcare magic

Skin rash can sometimes occur with viral illness such as the flu.

You can consider adding pepcid and a topical steroid cream such as hydrocortisone to the benadryl.

Inflammatory/itching type rashes are related to release/action of histamine along with other chemicals in the body that take part in inflammation.
Histamine affects certain receptors (attaches at certain points) called H1, H2.

The benadryl would some aspects of these attach points but you can consider medications that would affect the other attach points eg pepcid.
Pepcid is an H2 blocker, this means that it would further prevent histamine from having an effect.

Adding the pepcid and benadryl to hydrocortisone cream may help to relieve your symptoms.
Hydrocortisone cream should be available over the counter.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Michelle Gibson James 48 minutes later
I am allergic to sulfa, keflex, and amoxicillan. Does pepcid have anything to do with these?
doctor
Answered by Dr. Michelle Gibson James 14 minutes later
Brief Answer:
no known reactions

Detailed Answer:
HI

NO, there are no known reactions between pepcid and allergies to amoxicillin, keflex or sulfa

Please feel free to ask anything else
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Skin rash

doctor1 MD

Doc, I have a serious issue.. I had unprotected sex with my wife for the first time in about 11 months. I've been deployed to Iraq for this time....

doctor1 MD

Hi on the 26th of July I noticed itchy pimple like bumps around my vagina. I saw a doctor on the 30th. She prescribe me Miconazole Nitrate Vaginal...

doctor1 MD

i am a 48 yr old woman currently diagnosed as menopausal. I have these itchy rashes on my abodomen, back and buttocks. They itch for several days,...

doctor1 MD

I am on several medications for an ac joint injury, lately ive been getting severe dry mouth, drinking upto 6 litres a day of water and still...

doctor1 MD

I have pain and swelling under my upper arm on both sides. I am 70 female.

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and...

doctor1 MD

I am getting skin rash after taking Bactrim. Hands, feet. Should I take Benadryl?